Alert archive / Mississippi / Severe Thunderstorm Warnings in 2022

Severe Thunderstorm Warning 21, NWS New Orleans, LA

March 30, 2022Amite County, Pike County, Walthall County, Mississippi

NWS New Orleans, LA issued this severe thunderstorm warning at Mar 30, 2022, 5:44 PM CDT for Amite County, Pike County, Walthall County, Mississippi. It was in force for 61 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 30, 2022, 5:44 PM CDT (22:44 UTC)
Expired
Mar 30, 2022, 6:45 PM CDT
In force
61 min
Issued by
NWS New Orleans, LA
Area
Storm-based polygon
Tornado
Possible
Hail
0.75 in
Wind
60.0 mph

Counties Amite County, MS, Pike County, MS, Walthall County, MS

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 30, 1:48 PM CDTTornado WatchSPC9 hr

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 12:00Z, 10.7 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 12:00Z on 2022-03-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 149 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 12:00Z on 2022-03-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 294 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
149 J/kg
Mixed-layer CIN
-215 J/kg
Mixed-layer LCL
570 m above ground
0-6 km bulk shear
53 kt
0-1 km storm-relative helicity
294 m²/s²
0-3 km storm-relative helicity
417 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.3

Open this sounding in Storm Lab

The text

As transmitted.

258 
WUUS54 KLIX 302244
SVRLIX
MSC005-113-147-302345-
/O.NEW.KLIX.SV.W.0021.220330T2244Z-220330T2345Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service New Orleans LA
544 PM CDT Wed Mar 30 2022

The National Weather Service in New Orleans has issued a

* Severe Thunderstorm Warning for...
  Walthall County in southern Mississippi...
  Pike County in southern Mississippi...
  Eastern Amite County in southern Mississippi...

* Until 645 PM CDT.

* At 543 PM CDT, severe thunderstorms were located along a line
  extending from near Smithdale to near Gillsberg, moving east at 45
  mph.

  HAZARD...60 mph wind gusts.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to roofs, siding, and trees.

* Locations impacted include...
  Mccomb, Magnolia, Summit, Tylertown, Osyka, Smithdale, Salem,
  Gillsberg and Mccomb Airport.

This includes Interstate 55 in Mississippi between mile markers 1 and
24.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Tornado Watch remains in effect until 900 PM CDT for southeastern
Louisiana...and southern Mississippi.

For your protection move to an interior room on the lowest floor of a
building.

A Tornado Watch remains in effect until 900 PM CDT for southeastern
Louisiana...and southern Mississippi.

&&

LAT...LON 3133 9008 3133 9004 3118 9003 3117 9000
      3113 9000 3113 8997 3100 9049 3100 9071
      3116 9070 3132 9075 3135 9068 3135 9011
TIME...MOT...LOC 2243Z 248DEG 37KT 3128 9066 3104 9063 

TORNADO...POSSIBLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

KLG
2 follow-up statements
351 
WWUS54 KLIX 302259
SVSLIX

Severe Weather Statement
National Weather Service New Orleans LA
559 PM CDT Wed Mar 30 2022

MSC005-302308-
/O.CAN.KLIX.SV.W.0021.000000T0000Z-220330T2345Z/
Amite MS-
559 PM CDT Wed Mar 30 2022

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN AMITE COUNTY IS
CANCELLED...

The storms which prompted the warning have moved out of the warned 
area. Therefore, the warning has been cancelled.

A Tornado Watch remains in effect until 900 PM CDT for southern
Mississippi.

LAT...LON 3133 9008 3133 9004 3118 9003 3117 9000
      3113 9000 3107 9047 3107 9055 3135 9055
      3135 9011
TIME...MOT...LOC 2258Z 248DEG 37KT 3134 9049 3110 9046 

$$

MSC113-147-302345-
/O.CON.KLIX.SV.W.0021.000000T0000Z-220330T2345Z/
Walthall MS-Pike MS-
559 PM CDT Wed Mar 30 2022

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM CDT
FOR NORTHWESTERN WALTHALL AND PIKE COUNTIES...

At 558 PM CDT, severe thunderstorms were located along a line
extending from near Summit to near Magnolia, moving east at 45 mph.

HAZARD...60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

Locations impacted include...
Mccomb, Magnolia, Summit, Tylertown, Salem and Mccomb Airport. 

This includes Interstate 55 in Mississippi between mile markers 6 and
24.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Tornado Watch remains in effect until 900 PM CDT for southern
Mississippi.

For your protection move to an interior room on the lowest floor of a
building.

Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 3133 9008 3133 9004 3118 9003 3117 9000
      3113 9000 3107 9047 3107 9055 3135 9055
      3135 9011
TIME...MOT...LOC 2258Z 248DEG 37KT 3134 9049 3110 9046 

TORNADO...POSSIBLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

KLG
772 
WWUS54 KLIX 302331
SVSLIX

Severe Weather Statement
National Weather Service New Orleans LA
631 PM CDT Wed Mar 30 2022

MSC113-302341-
/O.CAN.KLIX.SV.W.0021.000000T0000Z-220330T2345Z/
Pike MS-
631 PM CDT Wed Mar 30 2022

...THE SEVERE THUNDERSTORM WARNING FOR PIKE COUNTY IS CANCELLED...

The storms which prompted the warning have moved out of the warned 
area. Therefore, the warning has been cancelled.

A Tornado Watch remains in effect until 900 PM CDT for southern
Mississippi.

LAT...LON 3133 9008 3133 9004 3118 9003 3117 9000
      3113 9000 3110 9026 3135 9026 3135 9011
TIME...MOT...LOC 2331Z 248DEG 37KT 3146 9013 3122 9010 

$$

MSC147-302345-
/O.CON.KLIX.SV.W.0021.000000T0000Z-220330T2345Z/
Walthall MS-
631 PM CDT Wed Mar 30 2022

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM CDT
FOR NORTHWESTERN WALTHALL COUNTY...

At 631 PM CDT, severe thunderstorms were located along a line
extending from near Robinwood to Salem, moving east at 45 mph.

HAZARD...60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

Locations impacted include...
Tylertown and Salem. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Tornado Watch remains in effect until 900 PM CDT for southern
Mississippi.

For your protection move to an interior room on the lowest floor of a
building.

Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 3133 9008 3133 9004 3118 9003 3117 9000
      3113 9000 3110 9026 3135 9026 3135 9011
TIME...MOT...LOC 2331Z 248DEG 37KT 3146 9013 3122 9010 

TORNADO...POSSIBLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

KLG

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 30, 3:29 PM CDT, 2 hours 15 minutes earlier.

Area forecast discussion, Mar 30, 3:29 PM CDT, 2 hours 15 minutes before
Area Forecast Discussion...CORRECTED
National Weather Service New Orleans LA
329 PM CDT Wed Mar 30 2022

.NEAR TERM...Through Tonight

The forecast for the severe weather this afternoon and evening is
still on track. A tornado watch is in effect for all of LA and
southern MS. The coastal MS counties and Pearl River county is
out of the watch right now but may be added as the line gets that
far east. Tornado and Severe Thunderstorm Warnings have been
issued by offices to the west with a few reports of structural and
tree damage. Ahead of the line, winds are already gusting 40-50
MPH which is already causing tree damage and power outages. It
won't take much more wind in the line to have severe storms and
cause more damage. This will be enhanced by some mid level drying.
The main threat is still damaging wind gusts in the line but
brief tornadoes within the line are still a possibility and there
is a history of those in the line.

Ahead of the line, showers have not been able to get going due to
a cap. This cap should continue to break which will enhance the
instability in front of the line, keeping the line strong to
severe as it moves into SE LA. There's already 60-70 knots of bulk
shear, with 30-40 knots of 0-1 km shear. The shear is there; the
question is the instability, which continues to increase each
hour.

Overall, there is really no change to our thoughts over the last
few days. The line is still expected to have severe winds (greater
than 58 MPH gust) when it moves through the region. The latest
timing for when the line gets to a parish/county is similar to
before, Wilkinson/Iberville/Pointe Coupee from now through 4PM,
Baton Rouge area 4-7, New Orleans 6-9 and the MS coast 8-10.
Remember to take severe thunderstorm warnings as serious as
tornado and get to an interior room if a warning is issued!

.SHORT TERM...Thursday through Saturday Night

By Thursday morning, the front will be off to the east with drier
and cooler air moving in and winds subsiding. Lows Thu night will
be in the mid 40s to lower 50s. Surface high pressure quickly
moves into the region but the previous front will stall over
the open Gulf. Rain looks to redevelop over the boundary from west
to east with the aid of a weak shortwave in zonal flow aloft.
This looks to be mostly Saturday evening and overnight. Highs and
lows will start to warm again as we go into Saturday.

.LONG TERM...Sunday through Wednesday

An upper trough is moving through the northeast on Sunday with a
lingering boundary along the Gulf Coast. High pressure will
continue to move southeast over the region. As the upper pattern
flattens, the surface high pressure will shift to the east but the
area will remain dry. The next trough will start to dig into the
desert southwest Monday afternoon. With a surface low forming
ahead of it, a front and its precip will start to move in Monday
night and move through by Wednesday morning.

Highs will be generally in the lower 80s through the long term.
Lows will be in the 50s Sat and Sun night and then warming into
the lower 60s.

&&

.AVIATION...
A mix of MVFR and VFR conditions are occurring with conditions
probably settling to IFR/VFR as the rain moves in. Wind gusts are
gusting as high as 40 knots with sustained anywhere from 20-30
knots. Occasionally higher values are possible. A line of strong
to severe thunderstorms is going to move through this evening and
the line was timed out with TEMPO groups. Wind gusts of 50-60kts
are possible with that line, if not higher than that. Behind the
line, winds shift NW and will be less than 15 knots.

&&

.MARINE...
Gale Warning will remain as is, with conditions relaxing on
Thursday. Exercise Caution headlines likely to be appropriate at
times over the weekend over the open waters. Likely to need Small
Craft Advisories ahead of the next large scale trough around Monday
night or Tuesday next week.

&&

.PRELIMINARY POINT TEMPS/POPS...
MCB  51  73  45  75 /  30   0   0   0
BTR  51  75  47  77 /  10   0   0   0
ASD  56  77  48  78 / 100   0   0   0
MSY  59  75  56  75 /  80   0   0   0
GPT  59  77  51  76 / 100   0   0   0
PQL  60  77  50  76 / 100   0   0   0

&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...High Wind Warning until 9 PM CDT this evening for LAZ034>037-039-
     046>050-056>061-063>072-075>078.

     Coastal Flood Advisory until 1 AM CDT Thursday for LAZ064-
     066>070-075-076-078.

     Wind Advisory from 9 PM this evening to 1 AM CDT Thursday for
     LAZ061-063-064-068>070-076>078.

GM...Gale Warning until 1 AM CDT Thursday for GMZ530-532-534-536-538-
     550-552-555-557-570-572-575-577.

MS...High Wind Warning until 9 PM CDT this evening for MSZ068>071-077-
     080>082.

     Coastal Flood Advisory until 1 AM CDT Thursday for MSZ080>082.

     Wind Advisory from 9 PM this evening to 1 AM CDT Thursday for
     MSZ080>082.

GM...Gale Warning until 1 AM CDT Thursday for GMZ532-534-536-538-550-
     552-555-557-570-572-575-577.

&&

In the hours before

Local storm report, Mar 30, 4:35 PM CDT, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
435 PM CDT WED MAR 30 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0429 PM     NON-TSTM WND DMG 2 E TERRYTOWN           29.90N 89.99W
03/30/2022                   ORLEANS            LA   PUBLIC

            CORRECTS PREVIOUS NON-TSTM WND DMG REPORT
            FROM 2 E TERRYTOWN. 1-INCH TREE LIMBS
            BROKEN; SHINGLES BLOWN OFF.

&&

JFL
Local storm report, Mar 30, 4:36 PM CDT, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
436 PM CDT WED MAR 30 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0246 PM     NON-TSTM WND DMG 3 SSE LAPLACE           30.03N 90.46W
03/30/2022                   ST. CHARLES        LA   PUBLIC

            1-INCH TREE LIMBS BROKEN; SHINGLES BLOWN
            OFF.

&&

JFL
Local storm report, Mar 30, 4:50 PM CDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
450 PM CDT WED MAR 30 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0424 PM     NON-TSTM WND DMG 3 NW GARDERE            30.39N 91.16W
03/30/2022                   EAST BATON ROUGE   LA   BROADCAST MEDIA

            REPORT OF DOWNED POWERLINES.

&&
Special weather statement, Mar 30, 4:59 PM CDT, 45 minutes before
Special Weather Statement
National Weather Service New Orleans LA
459 PM CDT Wed Mar 30 2022

LAZ034>037-048-MSZ068-069-302245-
St. Helena LA-East Feliciana LA-Pointe Coupee LA-East Baton Rouge LA-
West Feliciana LA-Wilkinson MS-Amite MS-
459 PM CDT Wed Mar 30 2022

...Strong thunderstorms will impact portions of western St. Helena,
eastern West Feliciana, southeastern Pointe Coupee and East Feliciana
Parishes, eastern Wilkinson and Amite Counties through 545 PM CDT...

At 458 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Gloster to 7 miles southeast of St.
Francisville. Movement was east at 45 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
New Roads, Jackson, St. Francisville, Clinton, Liberty, Centreville,
Slaughter, Gloster, Wilson, Norwood, Wakefield, Smithdale, Spillman,
Darlington, Gillsberg, Felps, Easleyville and Crosby.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Tornado Watch remains in effect until 900 PM CDT for southeastern
Louisiana...and southern Mississippi.

&&

LAT...LON 3135 9055 3116 9055 3072 9075 3071 9126
      3068 9127 3057 9151 3134 9115 3132 9112
      3134 9106 3133 9103 3135 9102 3133 9099
      3135 9098
TIME...MOT...LOC 2158Z 247DEG 38KT 3121 9105 3070 9131

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

KLG
Local storm report, Mar 30, 5:24 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
524 PM CDT WED MAR 30 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0450 PM     NON-TSTM WND DMG 2 NNE MARRERO           29.92N 90.10W
03/30/2022                   ORLEANS            LA   PUBLIC

            POWER POLE SNAPPED CAUSING A TREE TO CATCH
            ON FIRE.

&&

JFL
Special weather statement, Mar 30, 5:24 PM CDT, 20 minutes before
Special Weather Statement
National Weather Service New Orleans LA
524 PM CDT Wed Mar 30 2022

LAZ046>050-056-057-059-302330-
Livingston LA-Iberville LA-Ascension LA-Assumption LA-
West Baton Rouge LA-St. James LA-Upper Lafourche LA-
East Baton Rouge LA-
524 PM CDT Wed Mar 30 2022

...Strong thunderstorms will impact portions of Ascension, St. James,
southeastern West Baton Rouge, central Livingston, southeastern
Iberville, northwestern Lafourche, south central East Baton Rouge and
Assumption Parishes through 630 PM CDT...

At 524 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Brusly to near Bayou Sorrel. Movement was
east at 30 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Baton Rouge, Denham Springs, Gonzales, Donaldsonville, Plaquemine,
Napoleonville, Oak Hills Place, St. Gabriel, Walker, Gramercy,
Lutcher, White Castle, Livingston, Sorrento, French Settlement, Port
Vincent, Westminster, Geismar, Supreme and Bayou Sorrel.

This includes the following Interstates...
 Interstate 10 in Louisiana between mile markers 161 and 196.
 Interstate 12 between mile markers 6 and 30.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

A Tornado Watch remains in effect until 900 PM CDT for southeastern
Louisiana.

&&

LAT...LON 3031 9139 3032 9129 3064 9060 3009 9066
      2987 9081 2981 9110 2984 9113 2984 9117
      2997 9126 3000 9126 3000 9123 3004 9122
      3003 9124 3006 9127 3006 9137 3010 9138
      3011 9147
TIME...MOT...LOC 2224Z 278DEG 27KT 3036 9121 3012 9137

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

MEFFER

The office that day

Everything else NWS New Orleans, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 30, 4:51 AM CDTWind AdvisoryLIX20 hr
Mar 30, 7:07 AM CDTCoastal Flood AdvisoryLIX18 hr
Mar 30, 3:09 PM CDTSevere Thunderstorm WarningLIXWilkinson66 min
Mar 30, 4:13 PM CDTSevere Thunderstorm WarningLIXWilkinson47 min
Mar 30, 4:16 PM CDTSpecial Weather StatementLIXWilkinson44 min
Mar 30, 4:59 PM CDTSpecial Weather StatementLIXAmite46 min
Mar 30, 5:12 PM CDTSevere Thunderstorm WarningLIXAmite, Wilkinson48 min
Mar 30, 6:42 PM CDTSevere Thunderstorm WarningLIXPearl River, Pike, Walthall48 min
Mar 30, 6:53 PM CDTSevere Thunderstorm WarningLIXPearl River37 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2022Every severe thunderstorm warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.